Arkansas, 2022

Damaging Wind in Arkansas, September 2, 2022

September 2, 2022 · NWS LZK · 1 event in 1 county or zone

The pattern was unsettled during the first week of September. On the 2nd, a front wobbled across Arkansas, and triggered scattered showers and thunderstorms across the northern counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The pattern was unsettled during the first week of September. On the 2nd, a front wobbled across Arkansas, and triggered scattered showers and thunderstorms across the northern counties. Two to three inches of rain dumped at a few locations. Twenty four hour amounts through 600 am CST on the 3rd included 2.56 inches at Mountain Home (Baxter County), 2.25 inches at Jordan (Baxter County), and 2.10 inches at Clarksville (Johnson County). Trees and limbs were knocked down south of Nimrod Lake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 2, 1:50 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 2, 1:50 PM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
250 PM CDT Fri Sep 2 2022

.SHORT TERM...Tonight Through Sunday

While I may be filling the shift for him today...I am no Brian
Smith...so apologies upfront for the AFD to come.

We have seen showers and thunderstorms across the state for much of
the day today. Rain chances will continue this evening with the
greatest chances across NW portions of the CWA. Rain and cloud cover
across the state only allowed temperatures to warm into the upper
70's to upper 80's. This evening there is a possibility isolated
storms could become strong...however this will be the exception more
than the rule.

Across the country a ridge of high pressure will remain across the
western half of the United States with a trough across eastern
portions of the state. Unsettled weather will remain in the forecast
through the remainder of the short term with most locations seeing
an inch or less with forecast rain on Saturday and Sunday.

&&

.LONG TERM...Sunday Night Through Friday

The forecast area will be under the influence of an upper
low/trough, located over much of the Midwest and south-central
region through the period. A quasi-stationary boundary will be in
place across the central Plains, just north of the state, with
another draped across the Gulf coast. Ample moisture across the
region (PWATs in the 1.5" to 2" range) through the period, along
with upper-level forcing and lowered surface pressure, will allow
for the development of showers and storms. Greater chances for
showers and storms are forecast during the afternoon to evening
hours, due to diurnal heating aiding convection.

Below average to near average temps are forecast. High temps will be
in the lower to upper 80s through the period, with lows in the mid
60s to lower 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     67  84  67  85 /  60  50  20  30
Camden AR         70  89  70  87 /  20  50  20  30
Harrison AR       65  82  65  83 /  40  10  10  20
Hot Springs AR    69  89  69  89 /  60  40  20  30
Little Rock   AR  71  88  71  89 /  60  50  20  40
Monticello AR     71  90  71  86 /  20  60  30  50
Mount Ida AR      68  88  67  89 /  50  30  10  30
Mountain Home AR  66  82  66  85 /  70  20  10  30
Newport AR        68  84  68  84 /  50  40  30  30
Pine Bluff AR     70  90  70  88 /  40  50  30  40
Russellville AR   68  87  68  88 /  70  20  10  20
Searcy AR         68  86  68  87 /  50  50  20  40
Stuttgart AR      70  89  71  87 /  30  40  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...65 / Long Term...71
Hazardous weather outlook, Sep 2, 4:16 AM CST, 13 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
516 AM CDT Fri Sep 2 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-031030-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
516 AM CDT Fri Sep 2 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue today. Chances for severe
thunderstorms will remain low. Heavy rain may lead to localized
flash flooding in the north.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Chances for showers and thunderstorms are in the forecast through
the weekend and into next week, mainly during the afternoon and
early evening. Any severe weather or flash flooding will be
localized.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/46

In the hours before

Special weather statement, Sep 2, 1:29 PM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
229 PM CDT Fri Sep 2 2022

ARZ121-122-130-221-222-022000-
Pope County Higher Elevations AR-
Western and Northern Logan County AR-Southern Pope County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
229 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of northeastern Logan,
southeastern Johnson and northwestern Pope Counties through 300 PM
CDT...

At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Knoxville, or 10 miles southeast of Clarksville, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Russellville...                   Clarksville...
Lamar...                          Dover...
London...                         Knoxville...
Broomfield...                     Taral...
Holman...                         Lake Dardanelle...
Augsburg...                       Lutherville...
Long Pool Campground...           Piney Bay Recreation Area...
Treat...                          Pleasant Valley in Pope County...
Gum Log...                        Scottsville...
Hillcrest in Johnson County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3553 9347 3564 9308 3529 9302 3530 9325
      3532 9328 3530 9328 3530 9339
TIME...MOT...LOC 1929Z 260DEG 14KT 3537 9333

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, Sep 2, 2:39 PM CST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
339 PM CDT Fri Sep 2 2022

ARZ121-130-221-022115-
Western and Northern Logan County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
339 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of north central Logan
and western Johnson Counties through 415 PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wiederkehr Village, or over Ozark, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksville...                    Hartman...
Hoyt...                           Woodland...
Hinkle...                         Coal Hill...
Oak Grove in Johnson County...    Harmony...
Roseville...                      Yale...
Ozone...                          Union City...
Hunt...                           Wilkins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 9381 3540 9379 3538 9376 3536 9375
      3537 9372 3538 9371 3567 9370 3568 9334
      3531 9362 3532 9381
TIME...MOT...LOC 2038Z 267DEG 25KT 3548 9379

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

69
Special weather statement, Sep 2, 2:46 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
346 PM CDT Fri Sep 2 2022

ARZ031-122-022115-
Southern Pope County AR-Conway AR-
346 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of southwestern Conway
and southeastern Pope Counties through 415 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petit Jean State Park, or 10 miles west of Morrilton, moving east at
15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Morrilton...                      Atkins...
Hattieville...                    Happy Bend...
Petit Jean State Park...          Kenwood...
Blackwell...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3513 9271 3513 9298 3517 9293 3517 9291
      3518 9293 3517 9294 3517 9299 3523 9301
      3532 9279
TIME...MOT...LOC 2046Z 249DEG 11KT 3518 9292

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

69
Special weather statement, Sep 2, 3:46 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
446 PM CDT Fri Sep 2 2022

ARZ039-238-022215-
Perry AR-Yell Excluding Northwest AR-
446 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of southwestern Perry
and eastern Yell Counties through 515 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ola, or 13 miles southeast of Danville, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Casa...                           Birta...
Carter Cove Park...               Nimrod...
Fourche Junction...               Hollis...
Garden Point Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3490 9332 3502 9324 3502 9299 3483 9310
TIME...MOT...LOC 2146Z 283DEG 7KT 3495 9319

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Sep 2, 3:56 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
456 PM CDT Fri Sep 2 2022

ARZ004-005-022245-
Baxter AR-Marion AR-
456 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of east central Marion
and central Baxter Counties through 545 PM CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gassville, or near Bull Shoals, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Gassville...                      Flippin...
Lakeview in Baxter County...      Norfork...
Salesville...                     Briarcliff...
Arkawana...                       Ozark Regional Airport...
Fawn Park...                      Bull Shoals State Park...
Shipp...                          Herron...
Colfax...                         Cartney...
Norfork Dam...                    Cotter...
Midway in Baxter County...        Fairview in Marion County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3620 9263 3638 9262 3645 9225 3614 9224
TIME...MOT...LOC 2156Z 265DEG 15KT 3630 9252

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

230

The radar

The Little Rock radar (KLZK), 84 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Perry

When
September 2, 5:30 PM CST
Where
Perry County, 4.47 mi WSW of Fourche Jct
Measured
61 kt (70 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.940, -93.170

Trees and limbs were down south of Nimrod Lake. Delayed report.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, September 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054549.